MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Catalog Number 309579
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.6.Investigation summary: one hundred fifty-eight samples were provided to our quality team for investigation.Through visual inspection, it was observed that syringes have an ink ring down by the flange outside the print area.The ink ring does not affect form, fit, or function of syringes.Additionally, four syringes have one ink dot which are acceptable per quality specification.Furthermore, two syringes have one large ink dot, two syringes have a cross-threaded needle attached to the syringe, one syringe has an insecure stopper on the end of the plunger, one syringe is missing print from the zero line to the 1/2ml area of the barrel, and one syringe has a broken needle hub.The conditions observed are non-conforming per product specification.Potential root cause for the ink ring, ink dots and missing print conditions are associated with the marking process.Potential root cause for the cross-thread needle, insecure stopper and broken needle hub defects are associated with the assembly process.These defects are occurring below an expected rate so no corrective actions will be made at this time.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3: see h10.
 
Event or Problem Description
It was reported that the stopper on the bd luer-lok¿ syringe with precisionglide¿ needle plunger was loose.This complaint was created to capture the 2nd of 4 related incidents.The following information was provided by the initial reporter: "158 units have black substance on the syringe tube also black dots on the tubes.Please confirm if the foreign matter is on the outside of the syringe barrel or in the path of fluid.From what we can tell without opening the packages it appears to be on the outside of the barrel.".Via bd investigation team: "one hundred fifty-eight samples were provided to our quality team for investigation.Through visual inspection.One syringe has an insecure stopper on the end of the plunger".

Brand Name
BD LUER-LOK¿ SYRINGE WITH PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16844044
Report Number1213809-2023-00438
Device Sequence Number6888811
Product Code FMF
UDI-Device Identifier00382903095797
UDI-Public00382903095797
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309579
Device Lot Number2158080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown